decreasing antidepressant - Mothering Forums

Forum Jump: 
 
Thread Tools
#1 of 8 Old 01-18-2010, 04:36 AM - Thread Starter
 
EmilyS's Avatar
 
Join Date: Jan 2006
Location: Chico, CA
Posts: 350
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I was diagnosed with PPD about 3 months after my youngest was bonr (aug. 08). I have been on Zoloft since then (14 months). I really feel like I am ready to start going off of it. In fact, I am excited! My doctor has oked it but he is super hands off and hasn't really given me much advice except just see how your body does and go with it.
Does anyone have any advice for me about how much to go off and ideas for ways to make the decrease easier. How long does it take to get completely off? Are there foods or herbs I can take that would help me?
Thanks!!!
EmilyS is offline  
Sponsored Links
Advertisement
 
#2 of 8 Old 01-18-2010, 12:10 PM
 
Mosaic's Avatar
 
Join Date: Jun 2005
Location: La vida loca
Posts: 3,953
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
What is your current dosage? You should probably still call your doc. back and ask for his recommendation of how to wean, side effects to anticipate, and signs that maybe your body isn't ready to come off yet.

Mi vida loca: full-time WOHM, frugalista, foodie wannabe, 10+ years of TCOYF 

 

R-E-S-P-E-C-T spells BRAND NEW User Agreement!!

Mosaic is offline  
#3 of 8 Old 01-18-2010, 03:14 PM
 
K-Mom3's Avatar
 
Join Date: Apr 2009
Posts: 453
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
This was recommended to me. I was taking 50 mg.

For 2 weeks, alternate 50 mg and 25 mg, every other day
For 2 weeks, 25 mg daily
for 2 weeks, 25 mg every other day
for 3 or 4 weeks, take 25 mg every third day

I don't think I had any side effects from weaning off the drug. Actually, I was still having minor side effects from taking the drug, so it was nice to lose those.
K-Mom3 is offline  
#4 of 8 Old 01-18-2010, 05:34 PM - Thread Starter
 
EmilyS's Avatar
 
Join Date: Jan 2006
Location: Chico, CA
Posts: 350
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Thanks for your replies : ) I am going to call the doctor today. I am on 100 mgs. Any other ideas are still much appreciated! Thanks!
EmilyS is offline  
#5 of 8 Old 01-19-2010, 12:26 AM
 
missmich's Avatar
 
Join Date: Oct 2008
Location: Montreal
Posts: 909
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
I'm glad that you're feeling ready to go off the meds. I'm just surprised that the doc didn't tell you how to wean yourself of Zoloft. It's been a long time since I was on this AD so I can't remember if it's ok to just stop taking it or you do need to slowly lower the dose. If you do then the doc should give a new rx. with the right doses to stop safely.

Sorry to hijack here,but tomorrow I'll be asking the doc to help me go off Effexor and I know it will be tough with the nausea and it's dangerous to go off this AD cold turkey so I'll have to wean myself off.
missmich is offline  
#6 of 8 Old 01-19-2010, 03:23 PM - Thread Starter
 
EmilyS's Avatar
 
Join Date: Jan 2006
Location: Chico, CA
Posts: 350
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Talked to the doctor yesterday. He said to go to 75 mgs (from 100) this week and next week to 50mgs and so on--basically 25 mgs a day. This seems kind of quick to me and I said that to him but he seemed to think it was ok. What do you all think in your experience?
EmilyS is offline  
#7 of 8 Old 01-19-2010, 05:12 PM
 
missmich's Avatar
 
Join Date: Oct 2008
Location: Montreal
Posts: 909
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
Well I'm glad to hear that he told you what doses to take and when. It sounded like he said you were on your own to figure that out when I first read the thread. It seems about right to me. I hope the side effects aren't to bad for you. Good luck!
missmich is offline  
#8 of 8 Old 01-19-2010, 08:35 PM
 
LynnS6's Avatar
 
Join Date: Mar 2005
Location: Pacific NW longing for the Midwest
Posts: 12,446
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 1 Post(s)
My personal experience with weaning off AD suggests that taking it slowly helps. 25 mg a week seems to be fast to me -- could you do 25 mg every 2 weeks? I'm not a doctor and I'm sure that what your doctor recommended is OK, I just like to be cautious and really give my body a chance to adjust before moving on.

Lynnteapot2.GIF, academicreading.gif,geek.gif wife, WOHM  to T jog.gif(4/01) and M whistling.gif (5/04)
LynnS6 is offline  
Reply

User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page


Forum Jump: 

Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off